MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381834
Medical Device Problem Codes Material Frayed (1262); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
After puncture, soft needle tip bifurcation.
 
Additional Manufacturer Narrative
The complaint of a damaged catheter was confirmed; however, the root cause could not be determined from the photograph that was provided for investigation.The photo showed a 24g insyte autoguard bc device with evidence of use.The needle was protruding through the catheter tubing near the tip, which supports the reported issue.As the device had been opened and used, it could not be determined with certainty whether the damage originated during manufacturing or use of the device.There were no distinguishing features which could aid in identification of a specific root cause.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Investigation correction: the reported complaint could not be confirmed for the implicated device as no 20g insyte autoguard product was provided for investigation.The photograph provided by the customer showed a 24g insyte autoguard device with the needle tip protruding through the catheter near the tip.The root cause of the reported issue could not be determined from the photograph.No product batch information was provided for the investigation, so a review of manufacturing records could not be performed.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.We appreciate you taking the time to bring this observation to our attention.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23640094
Report Number1710034-2025-01868
Device Sequence Number13122779
Product Code FOZ
UDI-Device Identifier00382903818341
UDI-Public(01)00382903818341(10)20250401
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381834
Device Lot Number20250401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer02/04/2026
04/27/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/04/2026
04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown